Return to the Health Forum | Post a Follow-Up

 o
Anyone taking Diovan?

Posted by sooey (My Page) on
Sat, Jul 8, 06 at 8:50

Hi Kids,

My Dr. put me on Diovan for high blood pressure. It brings my bp down to exactly where he wants it to be but, I've been feeling a little yuckie since starting it. I was not sure what the reason might be, since I have other health issues but, I'm thinking it might be the Diovan. I was already taking Coreg which was fine, no side effects, but was not doing the job of bringing my bp down to where he wanted it to be, so he added the Diovan.

ie: I went to Curves yesterday for my regular workout and I had a dificult time getting through it. My heartbeat was slow and I was not able to get it up to where it normally is with exercise. Ive noticed this for a while now and have limited my workouts thinking it would pass. In addition, I've been lazy, tired and a little blue for about a month...no energy. Also, I feel dizzy when I get out of a chair too fast or if I move around fast. It almost feels like the Diovan is making me move in slow motion. I also get out of breath easily...but I also have Sarcoidosis which can do that but, this feels different.

I will talk with my Dr about this in a few weeks when I see him for my 3 month bp check but, my question...do any of you take Diovan for BP and if so, what side effects have you noticed. Does any of the above sound like a side effect of Diovan? Is this just what we have to put up with when on bp meds?

I've already checked some the web sites that say yes but it almost sounded like a 'generic yes', if you know what I mean.

Any personal experiences with Diovan out there? Thanks, Gang. I hope you are all well and feeling great!

Sooey


Follow-Up Postings:

 o
RE: Anyone taking Diovan?

Sooey, I have been taking Diovan for quite a few years and have no side effects. Hope you find something that works for you. Jeanie


 o
RE: Anyone taking Diovan?

I call Diovan my "whoa" drug, meaning when i would love to get hyper and build Rome in a day the diovan kicks in and i slow way down. Sad thing is diovan causes me the least side effects of all the heart drugs ive tried so far so i put up with it.


 o
RE: Anyone taking Diovan?

Hi gma & pamven,

Thanks for responding to my question.

I have felt better this week. In fact, I have not felt dizzy or loopy since last Sunday. I have no idea why that would be. I had made up my mind to call the Dr on Monday but...forgot all about it. I would say that I have felt 'normal' all week. Do you think your body has to adjust to it? I'll watch it for the next few days. I hope it does not turn into my 'whoa' drug... :)

Thanks again, Kids.

Sooey


 o
RE: Anyone taking Diovan?

been takeing Diovan for two years and have had no problems .Wrote the company and for a year I got it free.The only problem I did have is when they said I was no longer able to get it free.My good doctor kicked in for me.He gives me samples everytime I go.


 o
RE: Anyone taking Diovan?

My husband was just placed on this. 1st Bp med. Has been taking it for 3 weeks now and agreeing with him totally! He takes 160mg once daily.

Can anyone chime in as to what they pay monthly for this dose? Our cost w/a RX card that is a slight discount is 57 dollars monthly for this dose. This is a small private pharmacy.


 o
RE: Anyone taking Diovan?

I can relate to your syptoms, I took Diovan 160mg for about a month and the side effects were far too intense for me, after 4 different meds I decided to quit taking them and my BP is right where its suppose to be, I had a fluke I guess for about 4 months of it being sky high, its been over 6 months now since I quit taking any of them and feel great and no problems. While I was taking Diovan, I experinced severe headaches, being dizzy when I stood up too fast and my feet and lower legs were so hot that by the time I went to bed at night I had to stand in the tub and let cold water run on my feet and legs until they were numb to the touch! I react differently to meds than most people, but reading your post I thought I would let you know that you aren't alone. I heard it was a wonderful drug, but the side effects aren't worth it to me. Maybe your doctor can stop that drug and try something else. Any time you take a beta blocker you run the risk of some nasty side effects, I was told that the side effects should go away within a month, well that didn't happen to me until I threw them in the trash! Thank God they were samples, I wouldn't have been very happy if I would have had to pay for them. Good Luck!


 o
RE: Anyone taking Diovan?

I take diovan 80, & (so far) no problems. My dr - when I reacted to other meds - admitted "they are chemicals, and we know what they are SUPPOSED to do". Some of us are just more senstive to meds than others. My mom takes diovan (I think 320) along with coreg & she's not had any dizziness. Sure hope this has leveled out for you & you're feeling much better.


 o
RE: Anyone taking Diovan?

90 yr old mom takes it & it brings BP down fine but she sleeps a lot so don't know if it is that or Lasix (for fluid retention in leg) She thinks she gets dizzy from liquid potassium so maybe it is Diovan. All BP meds cause other problems it seems, When parents 1st took them things were good but as yrs went by they had to switch drugs more often. The drugs for BP tend to have more pages of problems in Dr. drug book(the big 1 they use) I got 1 finally to keep track of what was going on with my folks as they had some bad reactions. They took beta blockers & others but calcium channel blockers were most dangerous. Mom's heart stopped in Intensive care unit when "Dr. wanted to try it" so after she flat-lined he shot something else in & brought her back. Dad was doing great after stroke when Dr. thought 1 would be great for him Norvasic??spelled wrong. Went in to see him next day & like a zombie, wouldn't eat, hardly awake & nice tremor in good arm. I checked out the drug & it is 1 of more unusual side effects. We insisted he be taken off it, they were angry but did but he was never able to walk alone even with walker you had to hold on or he would fall to right. Other Dr. had said he would be out walking with cane in couple of weeks. CCB sure did him no good & made things much worse. He had the tremor off & on until he died. Never had it before the drug. Had just dug out 2 large trees & dug up yard & removed the roots couple of weeks before stroke so it great shape. His strokes were caused by getting over heated. He had on suit after church & fell asleep in a chair. AC wasn't on & mom fell asleep.Got up to 80 degrees causing AF to set in & stroke followed. Older folks sometimes don't feel warm no matter how warm it gets. He had had 1, 2 yrs earlier from wearing a jacket & sitting in early morning sun outside, it was cool but he fell asleep then, also & woke to feel 'strange"-& he was sweating. 2nd time we thought it was flu as he threw up for hours & was just shaky,could still walk,BP went high but couldn't keep med. down & things got worse so called 911. So watch your elderly relatives. A sheet over their legs at 80 degrees but not a heavy blanket or jacket.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here